Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 125, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2008, 4:57 PM MDT for Baca County, Colorado. It was in force for 100 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2008, 4:57 PM MDT (22:57 UTC)
- Expired
- Aug 5, 2008, 6:37 PM MDT
- In force
- 100 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Dodge City radar (KDDC), 208 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:57 PM MDT | HAIL 0.75 | 10 N Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 226 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 052257
SVRPUB
COC009-060100-
/O.NEW.KPUB.SV.W.0125.080805T2257Z-080806T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BACA COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES SPRINGFIELD...
* UNTIL 700 PM MDT...
* AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF
CAMPO...OR ABOUT 22 MILES SOUTHEAST OF SPRINGFIELD...AND WAS MOVING
TOWARD THE NORTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
STONINGTON.
VILAS.
WALSH.
SPRINGFIELD.
TWO BUTTES.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3763 10280 3763 10203 3755 10204 3754 10202
3723 10203 3722 10202 3699 10203 3698 10205
3699 10284
TIME...MOT...LOC 2257Z 181DEG 9KT 3716 10238
$$5 follow-up statements
000
WWUS55 KPUB 052319 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT TUE AUG 5 2008
COC009-060100-
/O.CON.KPUB.SV.W.0125.000000T0000Z-080806T0100Z/
BACA CO-
519 PM MDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR BACA COUNTY...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
VILAS...OR 11 MILES SOUTHEAST OF SPRINGFIELD...AND WAS MOVING TOWARD
THE NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
WALSH.
VILAS.
SPRINGFIELD.
TWO BUTTES.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3763 10280 3763 10203 3755 10204 3754 10202
3723 10203 3722 10202 3699 10203 3698 10205
3699 10284
TIME...MOT...LOC 2319Z 170DEG 9KT 3733 10244
$$000
WWUS55 KPUB 052337
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT TUE AUG 5 2008
COC009-060100-
/O.CON.KPUB.SV.W.0125.000000T0000Z-080806T0100Z/
BACA CO-
536 PM MDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR BACA COUNTY...
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
SPRINGFIELD...AND WAS MOVING TOWARD THE NORTH AT 8 MPH.
LOCATIONS IMPACTED INCLUDE...
TWO BUTTES.
OPEN COUNTRY OF NORTHERN BACA COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3763 10280 3763 10203 3755 10204 3754 10202
3723 10203 3722 10202 3699 10203 3698 10205
3699 10284
TIME...MOT...LOC 2336Z 181DEG 6KT 3749 10259
$$000
WWUS55 KPUB 060005
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT TUE AUG 5 2008
COC009-060100-
/O.CON.KPUB.SV.W.0125.000000T0000Z-080806T0100Z/
BACA CO-
602 PM MDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR BACA COUNTY...
AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS CENTERED 8 MILES NORTH OF SPRINGFIELD...AND WAS MOVING
TOWARD THE NORTH AT 7 MPH.
LOCATIONS IMPACTED INCLUDE...
TWO BUTTES.
OPEN COUNTRY OF NORTHERN BACA COUNTY.
AT 557 PM MDT THE PUBLIC SAW PENNY SIZED HAIL 10 MILES TO THE NORTH
OF SPRINGFIELD.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3763 10280 3763 10203 3755 10204 3754 10202
3723 10203 3722 10202 3699 10203 3698 10205
3699 10284
TIME...MOT...LOC 0002Z 170DEG 5KT 3752 10261
$$000
WWUS55 KPUB 060026
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
626 PM MDT TUE AUG 5 2008
COC009-060100-
/O.CON.KPUB.SV.W.0125.000000T0000Z-080806T0100Z/
BACA CO-
627 PM MDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR BACA COUNTY...
AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS CENTERED 14 MILES NORTHWEST OF SPRINGFIELD...AND WAS MOVING
TOWARD THE NORTH AT 7 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL BACA COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3763 10280 3763 10203 3755 10204 3754 10202
3723 10203 3722 10202 3699 10203 3698 10205
3699 10284
TIME...MOT...LOC 0027Z 171DEG 6KT 3760 10273
$$000
WWUS55 KPUB 060037
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT TUE AUG 5 2008
COC009-060048-
/O.CAN.KPUB.SV.W.0125.000000T0000Z-080806T0100Z/
BACA CO-
638 PM MDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR BACA
COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3763 10280 3763 10203 3755 10204 3754 10202
3723 10203 3722 10202 3699 10203 3698 10205
3699 10284
TIME...MOT...LOC 0038Z 171DEG 6KT 3762 10273
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:36 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 5, 3:36 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT TUE AUG 5 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) POTENTIAL FOR LOCALLY HEAVY RAIN THE MAIN SHORT TERM FORECAST CONCERN... AS OF 20Z...COLD FRONT STILL LIES ALONG THE SOUTHERN CO BORDER WITH EASTERLY UPSLOPE FLOW NORTH OF THIS BOUNDARY AND SFC DEW POINTS IN THE MID 50S TO MID 60S (HIGHEST VALUES OUT EAST). WIDESPREAD THUNDERSTORMS HAVE DEVELOPED ACROSS THE MOUNTAIN AREAS AS ANTICIPATED...AIDED BY ELEVATED HEATING AND UPSLOPE. HAVE HAD A FEW 1/4 INCH HAIL REPORTS SO FAR...BUT APPEARS THUNDERSTORMS ARE MAINLY HEAVY RAIN PRODUCERS. APPEARS TO BE A WEAK SHORTWAVE LIFTING NORTHWARD THROUGH NW NM/NRN AZ WHICH MAY HELP ENHANCE CONVECTION IN SW CO BY LATE AFTN/EARLY EVENING...OTHERWISE ANY OTHER EMBEDDED DISTURBANCES PROJECTED TO AFFECT SRN CO ARE HARD TO DISCERN WITHIN THE MONSOON PLUME ACROSS CO. STILL SOME MODEL DIFFERENCES IN THE SHORT TERM TO CONTEND WITH. GFS IS ALREADY VERIFYING TOO FAR NORTH WITH THE FRONTAL POSITION AT 18Z WHICH IT HAS LIFTING NORTHWARD THROUGH SE CO DURING THE LATE AFTN/EVENING. RUC13 AND 12KM NAM APPEAR TO BE DOING A MUCH BETTER JOB IN KEEPING THE FRONT ALONG THE SRN BORDER THROUGH MOST OF TONIGHT...BEFORE LIFTING IT BACK NORTHWARD INTO SE CO BY WED MORNING. AS FOR POPS THIS EVENING...WILL HIGHLIGHT HIGHEST POPS ACROSS THE MOUNTAINS AND ALONG THE FRONTAL BOUNDARY FOR THE EVENING. STILL SOME CHALLENGES FOR THE LOWER ARKANSAS RIVER VALLEY/EASTERN PLAINS WHERE LAPS STILL SHOWS QUITE A BIT OF CIN...ESP EAST OF KLHX. WITH A FEW MORE HOURS OF HEATING COMBINED WITH OUTFLOW FROM THUNDERSTORMS OFF THE MOUNTAINS...THERE IS STILL A FAIRLY GOOD CHANCE FOR SCT THUNDERSTORMS TO SPREAD EASTWARD INTO THE I-25 CORRIDOR DURING THE EVENING HOURS. WITH FRONT TO THE SOUTH PROGGED TO LIFT BACK NORTHWARD...AM RELUCTANT TO DECREASE POPS ACROSS THE PLAINS. LOW LVL JET IS EXPECTED TO INCREASE ACROSS THE TX/OK PANHANDLES LATER TONIGHT...IMPINGING ON THE FRONT TO WARRANT KEEPING SOME ISOLATED POPS GOING THROUGH THE NIGHT. ALSO WILL KEEP SOME ISOLATED/LOW SCT POPS OUT WEST THROUGH THE NIGHT AS SHORTWAVE OVER THE DESERT SW MAY PROVIDE SOME ADDITIONAL LIFT THROUGH THE NIGHT. FOR WEDNESDAY...FRONT LIFTS BACK TO THE NORTH ACROSS THE PALMER DIVIDE TO KIOWA COUNTY DURING THE AFTN. DEW POINTS SOUTH OF THE FRONT SHOULD DROP INTO THE 40S WITH TEMPS WARMING BACK INTO THE MID 90S SOUTH OF THE FRONT. ONCE AGAIN...MONSOON PLUME WILL REMAIN OVERHEAD AND WITH AFTN HEATING EXPECT SCT TO NUMEROUS THUNDERSTORMS OVER THE MOUNTAINS...WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT ACROSS EL PASO COUNTY AND KIOWA COUNTY DURING THE AFTN. THIS HELPS TO PUSH THE FRONT BACK SOUTHWARD BETWEEN 21Z AND 00Z AIDED BY TSTORM OUTFLOW. UNCERTAINTY IS STILL HIGH WITH REGARD TO LOCATION OF THE FRONT...SO IF BOUNDARY ENDS UP FARTHER SOUTH THEN HIGHER POPS MAY NEED TO BE EXPANDED SOUTHWARD. HIGHEST PRECIP WATERS APPEAR TO SHIFT NORTHWARD TOMORROW WITH HEAVY RAIN AND LOCALIZED FLASH FLOODING THREAT SHIFTING NORTHWARD ACROSS TELLER...EL PASO...AND POSSIBLY LAKE/CHAFFEE COUNTIES. HOWEVER GIVEN UNCERTAINTIES ON LOCATION OF FRONT...WILL PUT HEAVY RAIN IN GRIDS FOR EVERYWHERE. COULDNT RULE OUT SOME SMALL HAIL WITH CAPES POSSIBLY APPROACHING 1000 J/KG ALONG THE FRONT...BUT DEEP LAYER SHEARS REMAIN FAIRLY LIGHT SO NOT ANTICIPATING A WIDESPREAD SEVERE THREAT. KT .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...COOLER...WETTER PERIOD AHEAD... MAIN FOCUS WAS ON INCREASING PRECIPITATION CHANCES FOR WEDNESDAY NIGHT THROUGH THURSDAY. BOOSTED POPS TO SCATTERED TO NUMEROUS COVERAGE ALL AREAS. ALSO...ADDED HEAVY RAIN CHANCES TO ALL ZONES FOR WEDNESDAY NIGHT. DURING THIS PERIOD...BOUNDARY MOVES BACK SOUTH THROUGH THE AREA TO LIFT VERY MOIST AIRMASS IN PLACE. THIS WILL FOCUS PRECIPITATION...ESPECIALLY FROM THE SOUTHEASTERN RANGES... EASTWARD ONTO THE PLAINS. HAVE ALSO LOWERED TEMPERATURES THURSDAY DUE TO THE COOL...MOIST AIRMASS IN PLACE. FRIDAY...ALSO BOOSTED POPS...ALTHOUGH NOT AS MUCH. ACTIVITY ON THIS DAY WILL PROBABLY NOT BE AS INTENSE AS A COOLER...MORE STABLE AIRMASS WILL BE IN PLACE...ESPECIALLY ON THE PLAINS. HOWEVER... CONSIDERABLE MOISTURE IN THE ATMOSPHERE SHOULD STILL LEAD TO ISOLATED TO SCATTERED PRECIPITATION THIS DAY...ESPECIALLY MOUNTAINS AND WEST. PER COORDINATION WITH DDC AND OTHER OFFICES...LOWERED MAX TEMPS THIS DAY AS WELL. ONLY MINOR CHANGES TO REST OF FORECAST AT THIS TIME AS IT JUST WOULDNT PAY TO MAKE WHOLESALE CHANGES. IN GENERAL...THE MONSOON LOOKS TO STAY AT MINOR TO MODERATELY ACTIVE LEVELS. WHILE IT WILL DRY OUT AND HEAT UP CONSIDERABLY...SHOULD STILL BE AT LEAST ISOLATED THUNDERSTORM ACTIVITY THROUGH THE PERIOD. LW && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THROUGH 06Z WITH THUNDERSTORMS BECOMING MORE ISOLATED ACROSS THE PLAINS AND SAN LUIS VALLEY AFTER 06Z. MVFR TO IFR CIGS POSSIBLE WITH THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINFALL...AND SMALL HAIL UP TO 1/2 INCH IN DIAMETER. SCATTERED SHOWERS AND THUNDERSTORMS MAY PERSIST PAST MIDNIGHT ALONG/WEST OF THE CONTDVD. SOME PATCHY MVFR CIGS WILL BE POSSIBLE OVERNIGHT...ESPECIALLY ALONG THE EASTERN SLOPES OF THE SE MTS AND IN MTN VALLEY LOCATIONS WHICH RECEIVED HEAVY RAIN THIS AFTERNOON/EVENING. FOR TOMORROW...FRONT LIFTS BACK NORTHWARD TO ALONG THE PALMER DIVIDE. THIS FRONTAL BOUNDARY...ALONG WITH THE MOUNTAINS WILL BE THE FOCUS FOR SCATTERED TO NUMEROUS THUNDERSTORMS WEDNESDAY AFTN. HEAVY RAIN ONCE AGAIN POSSIBLE...ACCOMPANIED BY MVFR TO IFR CIGS. FRONT DROPS BACK SOUTH ACROSS THE PLAINS WEDNESDAY NIGHT. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/50
Hazardous weather outlook, Aug 5, 6:56 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT TUE AUG 5 2008 COZ058>089-093>099-061300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE OF STORMS OVER AND NEAR THE MOUNTAINS. STORMS WILL BE SLOW MOVING WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. OTHER THREATS FROM STORMS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. SMALL HAIL UP TO A HALF INCH IN DIAMETER MAY ALSO BE POSSIBLE WITH A FEW STORMS ACROSS THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE AGAIN IN THE FORECAST FOR WEDNESDAY...WITH THE BEST CHANCES FOR PRECIPITATION OVER THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE...AND ACROSS THE EASTERN MOUNTAINS. ANY STORMS THAT FORM LATE WEDNESDAY AFTERNOON AND EVENING WILL AGAIN BE SLOW MOVING WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE...ESPECIALLY OVER THE EASTERN MOUNTAINS AND IMMEDIATE ADJACENT PLAINS. OTHER THREATS FROM STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH. SMALL HAIL UP TO A HALF INCH IN DIAMETER MAY ALSO BE POSSIBLE. FOR THURSDAY THROUGH NEXT MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCES OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LIGHTNING...WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE THIS AFTERNOON AND EVENING. 23/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:33 PM MDT | Areal Flood Advisory | PUB | Alamosa, Costilla, Custer, Fremont, Huerfano, Las Animas and 2 more | 3 hr |
| Aug 5, 1:17 PM MDT | Areal Flood Advisory | PUB | Teller | 3 hr |
| Aug 5, 1:58 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano, Las Animas | 3 hr |
| Aug 5, 3:08 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 26 min |
| Aug 5, 3:39 PM MDT | Areal Flood Advisory | PUB | El Paso, Fremont, Teller | 108 min |
| Aug 5, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Aug 5, 5:11 PM MDT | Areal Flood Advisory | PUB | El Paso | 4 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.